Doctors Lounge - Dermatology AnswersBack to Dermatology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/18/2017.
Forum Name: Dermatology Topics
Question: Acne marks on forehead?
|hhearts00 - Tue Jun 22, 2010 6:14 pm||
Hi, I'm an Asian (Chinese) teenage girl who previously had mild/moderate acne mainly on my forehead (a little on chin). I always used to pop/squeez them all, which led to dark spots/marks on my forehead and chin. I don't pop my acne anymore, mainly because I don't really have much acne anyway (Proactive works like a charm!), but unfortunately, the damage is done and now I'm left with visible dark marks on the spots that used to have zits.
They're not really scars (my mom said that they'd fade over time, but it's been 6-8 months. They don't look that much lighter.) because they're not dented. My dark spots feel just like normal skin.
What suggestions do you have to help me get rid of these annoying post-acne marks? Any creams or remedies that work? (Not too expensive, please.)
Thank you so much!
|Dr.M.jagesh kamath - Fri Jul 02, 2010 11:20 am||
Hello,What you have is by name PIH Post Inflammatory Pigmentation post acne.This kind of a superficial pigment tends to wear off in time but it could be an year or two.During this phase best to avoid excess sun exposure.
The treatment would include bleaches,depigmenting agents,laser,exfoliating agents,and skin peels one of these or as a combination.
Sometimes harsh treatment would perecipitate acne,cause irritation or allergy.So one has to weigh options and so only a derm would be adept in choosing the right agent or take wait and watch attitude.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.